MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was used to treat an approximately 3cm malignant hilar stricture during a bilateral stenting procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent could not be deployed.The stent was fully covered by the outer sheath on the delivery system when it was removed from the patient.A plastic stent was used to complete the procedure.There were no patient complications reported as a result of this event.Note: photos of the complaint device were provided, and it was observed that the outer blue sheath was broken, and the inner sheath was kinked.This event has been deemed an mdr reportable event based on the investigation results which revealed that the inner sheath was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: initial reporter's address is (b)(6); reported here as the address exceeded character limit for designated field.Block h6: imdrf a0501 captures the reportable investigation findings of inner sheath detachment of device or device component.Block h11: an epic biliary stent and delivery system were received for analysis.The stent was received fully constrained in the correct position on the delivery system.Visual inspection found that the inner and outer sheath were detached and kinked in several locations.Functional inspection related to stent deployment could not be performed due to the problems noted on the device.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported events of stent failure to deploy, sheath break, and inner sheath kinked.It is most likely that the patient's tortuous anatomy contributed to the difficulty in deploying the stent.Additionally, the inner and outer sheath were kinked due to the excessive force being applied when attempting to position the device.Moreover, the additional observed event of inner sheath detached was most likely due to the excessive force being applied when attempting to deploy the stent.Therefore, taking all available information into consideration, the overall root cause of the reported event is adverse event related to patient condition.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22137569
Report Number3005099803-2025-02557
Device Sequence Number17922708
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public(01)08714729896968(17)260122(10)33270781
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Model NumberM00572340
Device Catalogue NumberM00572340
Device Lot Number0033270781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight60 KG